Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 112, NWS Lake Charles, LA

July 18, 2011Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 18, 2011, 3:01 PM CDT for Calcasieu Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2011, 3:01 PM CDT (20:01 UTC)
Expired
Jul 18, 2011, 4:00 PM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 4 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2419 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2419 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS54 KLCH 182001
SVRLCH
LAC019-182100-
/O.NEW.KLCH.SV.W.0112.110718T2001Z-110718T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...WESTLAKE...
  SULPHUR...MOSS BLUFF...LAKE CHARLES...

* UNTIL 400 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 7 MILES
  NORTHWEST OF WESTLAKE TO MOSS BLUFF...MOVING SOUTH AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BUHLER BY 310 PM CDT...
  LEBLEU SETTLEMENT BY 315 PM CDT...
  WESTLAKE BY 325 PM CDT...
  LAKE CHARLES BY 330 PM CDT...
  SULPHUR BY 335 PM CDT...
  CARLYSS...LAKE CHARLES REGIONAL AIRPORT AND HOLMWOOD BY 350 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3005 9313 3004 9332 3006 9341 3040 9338
      3040 9321 3034 9304 3004 9300 3004 9312
TIME...MOT...LOC 2001Z 000DEG 15KT 3032 9332 3026 9322
          3028 9315

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:29 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 18, 1:29 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CDT MON JUL 18 2011

.DISCUSSION...
18Z TAF ISSUANCE.

&&

.AVIATION...
CURRENT RADAR SHOWS NUMEROUS SHRA/TSRA ACROSS THE COASTAL
WATERS...GRADUALLY DECREASING IN AREAL COVERAGE AND INTENSITY.
FURTHER INLAND...SCT SHRA/TSRA GRADUALLY INCREASING IN AREAL
COVERAGE ACROSS INLAND SE TX THRU C AND SC LA. HAVE ONGOING VCSH
IN ALL TERMINALS...UPGRADING TO VCTS AND TEMPO GROUP FROM 20-24Z
FOR +TSRA ALONG WITH MVFR VSBY/CEILINGS AND GUSTY WINDS UP TO 30
KTS POSSIBLE. AS THE SFC TROF CONTINUES TO MOVE W ACROSS THE
REGION TONIGHT...SHRA/TSRA WILL REMAIN A POSSIBILITY...ESPECIALLY
ACROSS THE S TAF SITES OF BPT/LCH/LFT/ARA...SHOWING THIS WITH
PROB30 GROUPS.

&&

.PREV DISCUSSION... /ISSUED 1001 AM CDT MON JUL 18 2011/

DISCUSSION...
AN EASTERLY WAVE EXTENDS FROM NEW ORLEANS TO JUST EAST OF
BROWNSVILLE THIS MORNING...MOVING WESTWARD AT 5 TO 10 KNOTS.

A CYCLONIC SHEAR ZONE...FOUND JUST WESTWARD OF TROUGH AXIS...IS
ORGANIZING SHOWERS AND THUNDERSTORMS ACROSS THE AREA.

THE ZONE PACKAGE IS ON TARGET AT THIS TIME.

PREV DISCUSSION... /ISSUED 647 AM CDT MON JUL 18 2011/

AVIATION...LIFR CIG AND VIS AROUND AEX SHOULD BEGIN TO LIFT
WITHIN THE NEXT COUPLE OF HOURS...BECOMING VFR BY MID MORNING. A
SLOW MOVING EASTERLY WAVE WILL BRING INCREASING MOISTURE AND THE
CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS. BEST CHANCES WILL BE AROUND LCH, LFT AND ARA WHERE MVFR CIG
AND VIS WILL BE POSSIBLE...OTHERWISE VFR WITH MID AND HIGH LEVEL
CLOUD COVER.

SWEENEY

PREV DISCUSSION... /ISSUED 449 AM CDT MON JUL 18 2011/

SYNOPSIS...
SCATTERED SHOWERS ARE BEGINNING TO DEVELOP THIS MORNING OVER THE
ERN COASTAL WATERS ZONES...NEAR MARSH ISLAND AND THE LOWER
ATCHAFALAYA RIVER...WITH A HIGHER CONCENTRATION OF ACTIVITY FURTHER
EAST OVER THE SE LA COAST. IN THE UPPER LEVELS...A DOMINANT DOME
OF HIGH PRESSURE WAS CENTERED OVER THE MIDWEST WITH WEAK
DISTURBANCES MOVING AROUND THE SERN/SRN PERIPHERY OF THE HIGH. DEEP
MOISTURE PERSISTS OVER THE REGION WITH 18/00Z KLCH SOUNDING
SHOWING PW NEAR 2.5 INCHES.

DISCUSSION...
ABOVE NORMAL CHANCES FOR RAIN WILL CONTINUE MONDAY INTO TUESDAY
WITH CHANCES DIMINISHING BY MID TO LATE WEEK. A MIDLEVEL
DISTURBANCE PASSING AROUND THE EDGE OF THE LARGE UPPER HIGH WILL
BRING ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE AREA TODAY AND TUESDAY. DEEP TROPICAL
MOISTURE WILL REMAIN OVER THE AREA WITH PRECIP WATER VALUES
RUNNING ABOUT 130-150 PERCENT OF NORMAL THROUGH TUESDAY.

SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO BE GREATEST OVER
THE ERN HALF OF THE AREA TODAY. ON TUESDAY...THE AXIS OF DEEPEST
MOISTURE WILL SHIFT WEST...AND CONSEQUENTLY THE HIGHEST CONVECTIVE
COVERAGE WILL BE ACRS SE TX. WITH THE COMBINATION OF THE DEEP
TROPICAL MOISTURE AND RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL WILL BE POSSIBLE EACH DAY WITH THE POTENTIAL FOR ISOLATED
RAINFALL TOTALS OF ONE TO THREE INCHES IN SOME LOCATIONS.

WIDESPREAD CLOUD COVER AND NUMEROUS SHOWERS SHOULD KEEP AFTN
TEMPERATURES IN CHECK WITH HIGHS IN THE UPPER 80S TO LOWER 90S
BOTH MONDAY AND TUESDAY.

DRIER AIR WILL FILTER INTO THE REGION ON WEDNESDAY. BOTH THE GFS
AND ECMWF CONTINUE TO INDICATE A MID/UPPER ERLY DISTURBANCE
CROSSING THE NRN GULF WED THROUGH FRI. PW VALUES REMAIN ABOVE
NORMAL...BUT SLIGHTLY DRIER THAN THEY HAVE BEEN THE PAST FEW
DAYS...AND QPF GUIDANCE VALUES REMAIN RATHER LOW. MAINTAINED
INHERITED SLT CHC POPS FROM WEDNESDAY THROUGH NEXT WEEKEND AT THIS
TIME. WITH THE LOWER RAIN CHANCES...AFTN HIGHS WILL AGAIN WARM
INTO THE MIDDLE 90S FROM MIDWEEK THROUGH THE WEEKEND WITH AFTN
HEAT INDICES EXPECTED TO BE IN THE 100-105 DEGREE RANGE.

MARINE...
SFC HIGH PRESSURE OVER THE NRN GULF OF MEXICO WILL MAINTAIN A
GENERALLY LIGHT ONSHORE FLOW WITH LOW SEAS THROUGH THE WORKWEEK.

A DISTURBANCE TRAVELING EAST TO WEST ALOFT WILL WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE NEXT
COUPLE OF DAYS. CONVECTIVE COVERAGE WILL BE HIGHEST DURING THE
VERY LATE NIGHT AND EARLY MORNING HOURS OVER THE OFFSHORE WATERS
WHILE OVER THE LAKES AND BAYS THE BEST COVERAGE WILL BE DURING THE
DAYTIME HOURS. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE
STORMS...ALONG WITH HEAVY RAINFALL THAT MAY REDUCE VISIBILITIES TO
BELOW 1 NM AT TIMES.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  90  76  93  77 /  30  50  20  20  10
KBPT  77  90  78  93  78 /  30  50  20  20  10
KAEX  74  92  73  96  75 /  20  40  10  20  10
KLFT  75  92  75  94  77 /  30  40  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 18, 5:30 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT MON JUL 18 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-191030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
530 AM CDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF DEEP TROPICAL MOISTURE OVER THE AREA WITH A
DISTURBANCE PASSING EAST TO WEST ALOFT WILL ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP EARLY THIS MORNING...BECOMING MORE
NUMEROUS DURING THE AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL
DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

DUE TO THE HIGH MOISTURE CONTENT AND EXPECTED SLOW MOVEMENT OF THE
STRONGER SHOWERS AND STORMS TODAY...HEAVY RAINFALL WITH AMOUNTS
OF 1 TO 3 INCHES...MAY FALL IN ISOLATED LOCATIONS IN A SHORT
AMOUNT OF TIME. THIS WILL LEAD TO PONDING OF WATER ON ROADWAYS AND
MINOR STREET FLOODING IN LOW LYING URBAN DRAINAGE AREAS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THE
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALIZED HEAVY RAINFALL
AND FREQUENT LIGHTNING CAN BE EXPECTED AGAIN TUESDAY WITH THE BEST
CHANCES OCCURRING FROM THE LATE MORNING THROUGH THE AFTERNOON
HOURS.

RAIN CHANCES WILL DECREASE FROM WEDNESDAY THROUGH THE WEEKEND.
WITH LOWER RAIN CHANCES...AFTERNOON HIGHS WILL RETURN TO THE
MIDDLE 90S WITH HEAT INDEX READINGS OF 100-105 DEGREES FROM MID TO
LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-191030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
530 AM CDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...WITH THE BEST
COVERAGE DURING THE MORNING HOURS OFFSHORE AND DURING THE
AFTERNOON HOURS FOR THE LAKES AND BAYS. HEAVY RAINFALL REDUCING
VISIBILITIES BELOW 1 NM AND FREQUENT CLOUD TO WATER LIGHTNING WILL
BE THE MAIN HAZARDS FROM THE STORMS. ALSO...WINDS AND SEAS WILL BE
BRIEFLY HIGHER NEAR STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
TUESDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
AND FREQUENT LIGHTNING. RAIN CHANCES WILL DIMINISH FROM WEDNESDAY
THROUGH THE WEEKEND.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jul 18, 9:57 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
957 AM CDT MON JUL 18 2011

LAZ053>055-181600-
LOWER ST. MARTIN LA-ST. MARY LA-IBERIA LA-
957 AM CDT MON JUL 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 1100 AM CDT...

AT 949 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF BELLE RIVER TO AMELIA...MOVING SOUTH AT 10 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  SORREL...MORGAN CITY AND AMELIA BY 1025 AM...
  CHARENTON BY 1030 AM...
  BERWICK BY 1035 AM...
  PATTERSON MEMORIAL AIRPORT BY 1040 AM...
  BALDWIN BY 1045 AM...
  FRANKLIN AND BAYOU VISTA BY 1050 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2952 9121 2954 9127 2946 9128 2943 9122
      2946 9128 2942 9127 2942 9134 2947 9131
      2954 9144 2951 9155 2963 9156 2963 9167
      2973 9163 2974 9173 2995 9153 2997 9125
      2986 9119 2981 9109 2960 9107

LANDRENEAU
Special weather statement, Jul 18, 1:42 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT MON JUL 18 2011

LAZ042>044-051-052-181945-
LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-VERMILION LA-CAMERON LA-
142 PM CDT MON JUL 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...JEFFERSON
DAVIS...VERMILION AND CAMERON PARISHES UNTIL 245 PM CDT...

AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MERMENTAU
TO 7 MILES SOUTH OF CROWLEY...MOVING SOUTH AT 10 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  MORSE BY 200 PM...
  JENNINGS AND LYONS POINT BY 205 PM...
  MERMENTAU BY 210 PM...
  GUEYDAN BY 230 PM...
  RICEVILLE AND KAPLAN BY 235 PM...
  WRIGHT BY 240 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3044 9254 3034 9228 2985 9227 3009 9282

LANDRENEAU
Special weather statement, Jul 18, 2:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT MON JUL 18 2011

LAZ033-043>045-052-053-182030-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION
LA-IBERIA LA-
232 PM CDT MON JUL 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 330 PM
CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
CLUSTERS OF STRONG THUNDERSTORMS NEAR 4 MILES SOUTHEAST OF SWORDS...
2 MILES SOUTHWEST OF MIRE...FROM LAFAYETTE TO DELCAMBRE...MOVING
SOUTHWEST AT 10 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  DELCAMBRE BY 240 PM...
  BRANCH BY 245 PM...
  SAVOY AND ERATH BY 250 PM...
  DUSON BY 255 PM...
  RICHARD AND RAYNE BY 305 PM...
  RIDGE AND MAURICE BY 320 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3054 9224 3022 9195 2986 9191 2981 9222
      3034 9255

LANDRENEAU
Special weather statement, Jul 18, 2:42 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT MON JUL 18 2011

LAZ030-041>043-051-052-182045-
BEAUREGARD LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-
CAMERON LA-
242 PM CDT MON JUL 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ACADIA...
CALCASIEU...JEFFERSON DAVIS...VERMILION AND CAMERON PARISHES UNTIL
345 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SINGER TO
7 MILES NORTHWEST OF MOSS BLUFF TO IOWA TO LAKE ARTHUR...MOVING
SOUTHWEST AT 15 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  IOWA...LEBLEU SETTLEMENT AND LAKE ARTHUR BY 250 PM...
  MOSS BLUFF BY 255 PM...
  ORETTA AND THORNWELL BY 300 PM...
  BUHLER BY 310 PM...
  LOWRY AND HAYES BY 315 PM...
  WESTLAKE BY 320 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3016 9343 3037 9355 3070 9359 3074 9322
      3050 9313 3043 9313 3012 9256 2981 9275

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:36 AM CDTSpecial Marine WarningLCH84 min
Jul 18, 9:57 AM CDTSpecial Weather StatementLCHSt. Mary63 min
Jul 18, 10:31 AM CDTAreal Flood AdvisoryLCHSaint Martin, St. Mary119 min
Jul 18, 1:42 PM CDTSpecial Weather StatementLCHAcadia63 min
Jul 18, 2:32 PM CDTSpecial Weather StatementLCHAcadia, Lafayette58 min
Jul 18, 2:42 PM CDTSpecial Weather StatementLCHBeauregard, Calcasieu63 min
Jul 18, 3:49 PM CDTSpecial Weather StatementLCHCalcasieu56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.